Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are The Side Effects Of Kaletra

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Lopinavir + Ritonavir (Kaletra)

What Is Lopinavir? Lopinavir is a drug used as part of antiretroviral therapy (ART). It is manufactured by Abbott Laboratories. Lopinavir is a protease inhibitor. The amount of lopinavir in the blood stream stays much higher if it is taken with a small amount of ritonavir, another protease inhibitor. See Fact Sheet 442 for more information on ritonavir. Kaletra® is a combination of lopinavir and ritonavir in the same tablet. In...
Ask the Experts

side effect of Kaletra

I am 25 and have started HIV treatment. I am African but dark in complexion. Since I started the treatment,I have become more and more dark. I told my doctor about it but she doesn't think it's the medication(Kaletra), but I notice massive...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
Hyperpigmentation is not really a side effect of Kaletra. Of thae antivirals, it has been reported with AZT, so I wonder if this is one of your medications. I would also wonder if it is related to something else, such as a fungal infection of your... Read more »

kaletra+truvada sexual side effects

as a new user of these meds, i am wondering if there are there any known sexual side effects to the combination of Kaletra and Truvada?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
To my knowledge and in my experience there has not been a consistent issue with those drugs regarding side effects directly causing sexual dysfunction. Kaletra can interact with many drugs that can impact sexual side effects such as Viagra like... Read more »

Kaletra side effects

What is the biggest side effect you see when you give someone Kaletra?...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
In the short term, we often see bloating and some diarrhea. We try to use it once a day to help in compliance, if we are using it as a first protease inhibitor. In this setting, it may improve if we switch to twice daily dosing. If you are already... Read more »

side effects kaletra combivir

Taking kaletra and combivir for more than 2 months now. Side effects persist: nausea very bad, stomach cramps, diorreah increasing, not supporting many types of food. Loosing weight. Very tired, exhausted in evening, at time already late afternoon....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Both Combivir and Kaletra can cause persistent gut complaints. Switching Combivir to Truvada or Epzicom (if HLA B5701 negative) is often an option to consider if symptoms persist, no other cause if found (ie gut infection, lactose intolerance, many... Read more »
Connect With Others

kaletra side effects

Posted by brendaelisa, 4 Replies
Does anybody knows if kaletra's side effect is excesive diharrea.

My cousin has hiv-type 1 and we are giving him Kaletra but it is giving him a masive diharrea and he got a cut on his rectum.

He has diabetes is 44 yeras old. and all this is new for us... Read more »

WHAT SIDE EFFECTS CAN I EXPECT FROM KALETRA

Posted by Got2Lift, 3 Replies
Next week I am begining monotherapy on Kaletra and have no idea of what to expect as far as how ill I will be form the meds. Please let me know any experiences you had with this med and how long they last. I would not be concerned however, I leave... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

New Kaletra Formulation.....

Posted by Anonymous, 3 Replies
Hello.
I am looking at changing from Sustiva to Kaletra (My Nuke backbone is Truvada), however I have concerns about the side effect profile of Kaletra.
I hear that the newer formulation of Kaletra has less side effects that the old one - has anyone... Read more »